Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 166, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 12, 2011, 7:46 PM CDT for Love County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 7:46 PM CDT (00:46 UTC)
- Expired
- May 12, 2011, 8:19 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Love County, OK
The radar
The Norman radar (KTLX), 149 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 3:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1922 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
765 WUUS54 KOUN 130046 SVROUN OKC085-130130- /O.NEW.KOUN.SV.W.0166.110513T0046Z-110513T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 746 PM CDT THU MAY 12 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LOVE COUNTY IN SOUTHERN OKLAHOMA... * UNTIL 830 PM CDT * AT 746 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF BURNEYVILLE...MOVING SOUTHEAST AT 10 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 60 MPH... * LOCATIONS IN THE WARNING INCLUDE BURNEYVILLE. LAT...LON 3407 9751 3407 9729 3392 9719 3386 9740 TIME...MOT...LOC 0046Z 318DEG 10KT 3403 9738 $$
2 follow-up statements
381 WWUS54 KOUN 130055 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 755 PM CDT THU MAY 12 2011 OKC085-130130- /O.CON.KOUN.SV.W.0166.000000T0000Z-110513T0130Z/ LOVE OK- 755 PM CDT THU MAY 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL LOVE COUNTY... AT 755 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF BURNEYVILLE...MOVING SOUTHEAST AT 10 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF GOLF BALLS... WIND GUSTS TO 60 MPH... * LOCATIONS IN THE WARNING INCLUDE BURNEYVILLE. LAT...LON 3407 9747 3407 9729 3392 9719 3386 9740 TIME...MOT...LOC 0055Z 318DEG 10KT 3401 9736 $$
092 WWUS54 KOUN 130119 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 819 PM CDT THU MAY 12 2011 OKC085-130129- /O.CAN.KOUN.SV.W.0166.000000T0000Z-110513T0130Z/ LOVE OK- 819 PM CDT THU MAY 12 2011 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL LOVE COUNTY... THE STORM HAS WEAKENED... BUT SMALL HAIL AND GUSTY WINDS MAY STILL OCCUR. LAT...LON 3407 9747 3407 9729 3392 9719 3386 9740 TIME...MOT...LOC 0119Z 318DEG 10KT 3396 9731 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:20 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 12, 6:20 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 620 PM CDT THU MAY 12 2011 .AVIATION... RH PROGS SUPPORT MVFR CIGS ROTATING S/SE INTO N AND CENTRAL OK LATER TONIGHT AS UPPER LOW MOVES FROM KS INTO S MO. THE LOWER CIGS MAY LINGER THROUGH MUCH OF THE DAY IN SOME AREAS. THE OTHER CONCERN WILL BE STRONG N-NW WINDS MIXING DOWN ON FRIDAY... GUSTS 30-35 KT LIKELY BEFORE WINDS DECREASE LATE IN THE DAY. && .PREV DISCUSSION... /ISSUED 227 PM CDT THU MAY 12 2011/ DISCUSSION... SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND AHEAD OF COLD FRONT THIS AFTERNOON/EVENING. MOISTURE HAS STAYED IN PLACE AHEAD OF FRONT. SOME OF THESE STORMS MAY BECOME SEVERE. MEANWHILE... UPPER LOW WILL CONTINUE TO SLOWLY MOVE EAST ACROSS THE CENTRAL PLAINS TONIGHT AND FRIDAY. SHOWERS WILL BE POSSIBLE IN NE PORTIONS OF THE FA TONIGHT INTO FRIDAY AS WRAP-AROUND PRECIP COULD MOVE INTO THE AREA. COOLER AIR WILL CONTINUE TO BUILD INTO THE REGION BEHIND THE COLD FRONT. BREEZY NORTHERLY WINDS ARE EXPECTED TO DEVELOP FRIDAY AS COOLER AIR CONTINUES TO BUILD INTO THE AREA. THE COOLER TEMPERATURES WILL CONTINUE INTO EARLY NEXT WEEK WITH TEMPS AT OR BELOW SEASONAL NORMALS. MODELS SHOW ANOTHER UPPER LOW MOVING SSE ACROSS THE CENTRAL U.S. OVER THE WEEKEND. THIS COULD BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO PARTS OF OK OVER THE WEEKEND. THERE MAY BE ANOTHER CHANCE FOR MORE WIDESPREAD RAIN TOWARDS MIDDLE TO LATE PART OF NEXT WEEK AS ANOTHER STORM SYSTEM BEGINS TO MOVE ACROSS THE WESTERN U.S. APPROACHING THE REGION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 70 46 66 / 10 10 0 0 HOBART OK 51 72 43 67 / 0 0 0 0 WICHITA FALLS TX 54 75 50 72 / 10 0 0 0 GAGE OK 46 68 39 67 / 10 0 0 0 PONCA CITY OK 52 64 43 64 / 20 20 0 0 DURANT OK 57 72 50 69 / 30 0 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/24/24
Hazardous weather outlook, May 12, 11:44 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CDT THU MAY 12 2011
OKZ004>048-050>052-TXZ083>090-131000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1144 AM CDT THU MAY 12 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS.
LOCATION...
THE SLIGHT RISK COVERS LOCATIONS SOUTH AND EAST OF A LINE EXTENDING
FROM RUBOTTOM IN WESTERN LOVE COUNTY...TO PAULS VALLEY AND PRAGUE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH 8 PM.
IMPACTS...
DAMAGING HAIL UP TO TWO INCHES IN DIAMETER.
DAMAGING WINDS TO 65 MPH.
LOCALLY HEAVY RAIN AND MINOR FLOODING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.
DISCUSSION...
A COLD FRONT WILL REACH THE WESTERN EDGE OF THE SLIGHT RISK AREA
AROUND 1 PM. A MOIST...UNSTABLE...AND WEAKLY CAPPED AIR MASS WILL
SUPPORT THUNDERSTORM DEVELOPMENT ALONG THE COLD FRONT AFTER 1 PM.
ALTHOUGH LOW LEVEL WINDS HAD WEAKENED...MID AND UPPER LEVEL WINDS
REMAINED STRONG...AND THIS WILL RESULT IN ORGANIZED STORM TYPES SUCH
AS SUPERCELLS AND BOW ECHOES. THESE THUNDERSTORMS MAY PRODUCE BOTH
DAMAGING HAIL AND DAMAGING WINDS IN THE RISK AREA THIS AFTERNOON.
ALSO...WITH STORMS MOVING IN THE SAME DIRECTION THAT THE FRONT IS
ORIENTED...FROM SOUTHWEST TO NORTHEAST...THERE MAY BE SOME TRAINING
OF STORMS...AND HEAVY RAIN OVER SHORT PERIODS OF TIME. MINOR
FLOODING IS POSSIBLE.
THE COVERAGE AND INTENSITY OF STORMS WILL DECREASE LATE THIS EVENING
EITHER FROM THE LOSS OF HEATING...OR AS INSTABILITY IS CONSUMED BY
THE EARLIER STORMS. A CHANCE OF THUNDERSTORMS MAY CONTINUE IN FAR
SOUTHERN OKLAHOMA OVERNIGHT...BUT SEVERE WEATHER IS NOT EXPECTED
BEYOND THE EVENING HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...65 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTH CENTRAL
OKLAHOMA ON FRIDAY...BUT SEVERE STORMS ARE NOT EXPECTED.
THUNDERSTORMS WILL ENTER THE FORECAST AGAIN AROUND THE MIDDLE OF
NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
FRIDAY.
BURKEIn the hours before
Local storm report, May 12, 6:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 N SEMINOLE 35.24N 96.67W
05/12/2011 E1.00 INCH SEMINOLE OK EMERGENCY MNGR
THE HAIL WAS REPORTED A HALF OF A MILE WEST OF HIGHWAYS 9
AND 99.
&&
NWS NORMANSpecial weather statement, May 12, 6:54 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT THU MAY 12 2011
OKZ032-042-130015-
HUGHES OK-PONTOTOC OK-
654 PM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES AND PONTOTOC
COUNTIES.
AT 655 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF ALLEN...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3482 9624 3478 9640 3470 9654 3479 9657
3506 9634Special weather statement, May 12, 6:55 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 655 PM CDT THU MAY 12 2011 OKZ040-041-130015- MURRAY OK-GARVIN OK- 655 PM CDT THU MAY 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MURRAY COUNTIES. AT 656 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF WYNNEWOOD...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3484 9694 3463 9693 3460 9720 3466 9724
Special weather statement, May 12, 7:14 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 714 PM CDT THU MAY 12 2011 OKZ046-130030- CARTER OK- 714 PM CDT THU MAY 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY. AT 714 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF WILSON...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3421 9721 3408 9723 3408 9754 3417 9752
Special weather statement, May 12, 7:24 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 724 PM CDT THU MAY 12 2011 OKZ032-040>043-130045- COAL OK-HUGHES OK-MURRAY OK-GARVIN OK-PONTOTOC OK- 724 PM CDT THU MAY 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL...GARVIN...HUGHES... MURRAY AND PONTOTOC COUNTIES. AT 725 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTHWEST OF GERTY TO 10 MILES WEST OF ROFF...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3468 9609 3455 9713 3469 9712 3488 9609
Special weather statement, May 12, 7:40 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT THU MAY 12 2011
OKZ050-130100-
LOVE OK-
740 PM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.
AT 741 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF BURNEYVILLE...MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3407 9751 3407 9733 3407 9725 3394 9710
3387 9737The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:14 PM CDT | Special Weather Statement | OUN | Carter | 16 min |
| May 12, 7:24 PM CDT | Special Weather Statement | OUN | Pontotoc | 21 min |
| May 12, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 47 min |
| May 12, 7:40 PM CDT | Special Weather Statement | OUN | Love | 20 min |
| May 12, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 62 min |
| May 12, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Murray, Pontotoc | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.